Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? Yes
Write-up: Information has been received from a physician via an email from a consumer concerning the consumer''s 16 year old daughter who on 20-MAY-2008 was vaccinated with the third dose of GARDASIL (lot no. and route not reported). The consumer reported that in the summer of 2008, the patient started to complain of constant fatigue, had fainting spells and random bouts of aches and pains. On 11-SEP-2008, she was sent home from school with complaints of headache, spine pain, confusion and symptoms of bladder infection. She was given antibiotics by the gynecologist and was sent home. The consumer reported that the next day (12-SEP-2008) the patient woke up screaming for help as she couldn''t feel her arms and legs, was gasping for air, vomiting, had severe back pain and fever. The mother reported that at the emergency room (ER) the patient was given antibiotics and sent home as she was told she "may have passed a kidney stone". It was reported that over the next two weeks her health was deteriorating and after her fourth visit to the ER she was finally hospitalized for the next ten days. Over the course of her stay the patient was seen by teams of doctors from Neurology, Rheumatology, Infectious disease, Endocrinology, Adolescent medicine, Urology, and Cardiology. The consumer reported that the patient endured two spinal taps, many MRI, CAT scan, sonograms, ultrasound and blood workups until "her body could no longer emit any blood". The patient was on morphine drip for severe headaches, liquids for rehydration, PERCOCET for allover pain and two and nausea medication for severe vomiting and acid reflux. The patient was checked for Lyme disease, meningitis, lupus, fibromyalgia chronic fatigue Hoshimoto''s disease kidney disease and multiple sclerosis and everything showed up negative. The patient became so sleep deprived because her heart rate was in the 30 range that a monitor constantly kept her awake. The patient started hallucinate and was developing blood clot in her legs from lack of use. The mother stated that since there was no diagnosis, the doctors decided to send her home to be in her own environment. The patient returned home using wheelchair, unable to walk and was referred to a physical therapist. The patient''s mother reported that out of desperation she continued to go to specialist hoping to get some kind of answers. The patient was taken to a highly recommended Rheumatologist and after a short physical exam, the physician told the patient she was showing signs of "pain amplification syndrome" and that she needed to "throw away her crutches" and "go see a psychiatrist to get better because there was nothing physically wrong with her". The mother indicated that the patient had continued to recover, six months after she felt ill. The physician reported the patient recovered "6 months after the patient had the reaction with GARDASIL". The physician felt the patient''s experience was disabling and life threatening. This is one of several reports from the same source. Additional information has been requested.
Copyright © 2018 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166